Aa
A
A
A
Close
Gastroenterology Community
31.6k Members
Avatar universal

Antibiotics and Bowel problem

Hi, I am 21 years old and I developed a bowel problem when I was 19.  I had really bad abdominal cramps and had bloody stool/diaherria.  My physician told me to start taking fiber since the lack of fiber caused such bad reaction in my intestine.  I have been taking fiber pills since that day.
Now, I have folliculitis and my dermatologist has given me clindamycin phosphate 1% (antibiotic).  I have been using this antibiotic for over 2 months now. Before this, my physician kept me on strong antibiotics for 3 months since she thought the swollen lymph nodes was causing folliculitis.  Every time, after finishing my pills, a few weeks later I would end up with both swollen lymph nodes and folliculitis.  After 3 months of this my doctor realized it was the folliculitis causing the swelling of the lymph nodes!  Therefore, I am using the clidamycin antibiotic now.
I know a son of a nurse I used to work with...I think he was using antibiotics for acne for a couple of months and developed some severe colon  problem.  He eventually had to get surgey for it.

I wanted to know if excessive use of antibiotics would cause further disruption of any kind in the bowel considering my case.

Thank you very much!

Mika
1 Responses
320329 tn?1297768952
Hi Mika...I recently recovered from an infection called Clostridium Difficile (C Diff).  Clindamycin is becoming more linked to this infection - it may be worth googling for you just so you'll know what to look for.  Although all antibiotics can contribute to this bug, that one seems to be a major culprit these days.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem